Alert archive / Colorado / Winter Storm Watches in 2017
Winter Storm Watch 7, NWS Pueblo, CO
NWS Pueblo, CO issued this winter storm watch at Feb 4, 2017, 3:22 PM MST for 6 counties in Colorado. It took effect at Feb 6, 2017, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 4, 2017, 3:22 PM MST (22:22 UTC)
- In effect from
- Feb 6, 2017, 6:00 PM MST
- Expired
- Feb 6, 2017, 4:09 AM MST
- In force
- Issued by
- NWS Pueblo, CO
Counties Chaffee County, CO, Conejos County, CO, Lake County, CO, Mineral County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Grand Junction radar (KGJX), 193 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 10.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
815 WWUS45 KPUB 042222 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 322 PM MST SAT FEB 4 2017 COZ058-060-066-068-050630- /O.NEW.KPUB.WS.A.0007.170206T1800Z-170208T1800Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 322 PM MST SAT FEB 4 2017 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING. * LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO RANGE ABOVE 11000 FEET AND THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STREAM MOVING INTO THE ROCKIES MONDAY MORNING WILL BRING SNOW AND WIND TO AREAS ALONG THE CONTINENTAL DIVIDE THROUGH TUESDAY NIGHT. THE HEAVIEST SNOWFALL LOOKS TO BE LATE MONDAY NIGHT AND THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...SNOW ACCUMULATIONS OF 10 TO 20 INCHES...WITH THE HIGHEST AMOUNTS EXPECTED ACROSS THE CENTRAL MOUNTAINS. * WIND...WEST WINDS OF 20 TO 40 MPH WITH GUSTS TO AROUND 60 MPH...ESPECIALLY MONDAY NIGHT AND TUESDAY. * IMPACT.....ROADS MAY BECOME ICY SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS POSSIBLE IN AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
6 follow-up statements
702 WWUS45 KPUB 050434 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 934 PM MST SAT FEB 4 2017 COZ058-060-066-068-051300- /O.CON.KPUB.WS.A.0007.170206T1800Z-170208T1800Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 934 PM MST SAT FEB 4 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING... * LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO RANGE ABOVE 11000 FEET AND THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STREAM MOVING INTO THE ROCKIES MONDAY MORNING WILL BRING SNOW AND WIND TO AREAS ALONG THE CONTINENTAL DIVIDE THROUGH TUESDAY NIGHT. THE HEAVIEST SNOWFALL LOOKS TO BE LATE MONDAY NIGHT AND THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...SNOW ACCUMULATIONS OF 10 TO 20 INCHES... WITH THE HIGHEST AMOUNTS EXPECTED ACROSS THE CENTRAL MOUNTAINS. * WIND...WEST AT 20 TO 40 MPH WITH GUSTS TO AROUND 60 MPH...ESPECIALLY MONDAY NIGHT AND TUESDAY. * IMPACT.....ROADS MAY BECOME ICY SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS POSSIBLE IN AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
728 WWUS45 KPUB 051052 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 352 AM MST SUN FEB 5 2017 COZ058-060-066-068-051900- /O.CON.KPUB.WS.A.0007.170206T1800Z-170208T1800Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 352 AM MST SUN FEB 5 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING... * LOCATION...THE EASTERN SAWATCH MOUNTAINS AND WESTERN MOSQUITO RANGE ABOVE 11000 FEET...AND THE LA GARITA AND EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FEET. * CAUSE AND TIMING...A STRONG PACIFIC STREAM MOVING INTO THE ROCKIES MONDAY MORNING WILL BRING SNOW AND WIND TO AREAS ALONG THE CONTINENTAL DIVIDE THROUGH WEDNESDAY MORNING. THE HEAVIEST SNOWFALL LOOKS TO BE LATE MONDAY NIGHT AND THROUGH THE DAY TUESDAY. * SNOW ACCUMULATION...SNOW ACCUMULATIONS OF 10 TO 20 INCHES... WITH THE HIGHEST AMOUNTS EXPECTED ACROSS THE CENTRAL MOUNTAINS. * WIND...WEST AT 20 TO 40 MPH WITH GUSTS TO AROUND 60 MPH... ESPECIALLY MONDAY NIGHT AND TUESDAY. * IMPACT.....ROADS MAY BECOME ICY SNOWPACKED WITH HAZARDOUS TRAVEL CONDITIONS POSSIBLE IN AREAS OF BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
523 WWUS45 KPUB 051739 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 1039 AM MST SUN FEB 5 2017 COZ058-060-066-068-060300- /O.CON.KPUB.WS.A.0007.170206T1800Z-170208T1800Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 1039 AM MST SUN FEB 5 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH WEDNESDAY MORNING... * LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS ABOVE 11000 FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...INCLUDING FREMONT...MONARCH...WOLF CREEK AND CUMBRES PASSES. * CAUSE AND TIMING...A MOIST PACIFIC JET STREAM WILL MOVE THROUGH THE COLORADO ROCKIES MONDAY THROUGH WEDNESDAY BRINGING SNOW AND WIND TO THE REGION. THE HEAVIEST SNOW WILL LIKELY FALL MONDAY NIGHT AND TUESDAY. * SNOW ACCUMULATION...10 TO 20 INCHES WITH THE HIGHEST TOTALS FROM MONARCH PASS NORTHWARD. * WIND...WEST 20 TO 40 GUSTING TO 60 MPH RESULTING IN BLOWING SNOW AND POOR VISIBILITIES...ESPECIALLY MONDAY NIGHT AND TUESDAY. * IMPACT.....TRAVEL WILL BE HAZARDOUS DUE TO HEAVY...BLOWING SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT WIND AND SNOW TO CAUSE HAZARDOUS TRAVEL CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS. BE PREPARED TO POSTPONE OR REROUTE TRAVEL OVER THE CONTINENTAL DIVIDE. IF TRAVEL CANNOT BE AVOIDED... BE PREPARED TO TAKE ALONG WINTER SURVIVAL GEAR SUCH AS FOOD... WATER...EXTRA CLOTHES...BLANKETS...A FLASHLIGHT...CELL PHONE AND PORTABLE CHARGER. && $$
522 WWUS45 KPUB 052210 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 310 PM MST SUN FEB 5 2017 COZ058-060-066-068-060615- /O.EXT.KPUB.WS.A.0007.170207T0100Z-170209T0100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 310 PM MST SUN FEB 5 2017 ...WINTER STORM WATCH NOW IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY AFTERNOON... * LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS ABOVE 11000 FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...INCLUDING FREMONT...MONARCH...WOLF CREEK AND CUMBRES PASSES. * CAUSE AND TIMING...A MOIST PACIFIC JET STREAM WILL MOVE THROUGH THE COLORADO ROCKIES MONDAY NIGHT THROUGH THE DAY WEDNESDAY BRINGING SNOW AND WIND TO THE REGION. THE HEAVIEST SNOW WILL LIKELY FALL TUESDAY. * SNOW ACCUMULATION...10 TO 20 INCHES WITH THE HIGHEST TOTALS FROM MONARCH PASS NORTHWARD. * WIND...WEST 20 TO 40 MPH GUSTING TO 60 MPH RESULTING IN BLOWING SNOW AND POOR VISIBILITIES...ESPECIALLY TUESDAY. * IMPACT.....TRAVEL WILL BE HAZARDOUS DUE TO HEAVY...BLOWING SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT WIND AND SNOW TO CAUSE HAZARDOUS TRAVEL CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS. BE PREPARED TO POSTPONE OR REROUTE TRAVEL OVER THE CONTINENTAL DIVIDE. IF TRAVEL CANNOT BE AVOIDED... BE PREPARED TO TAKE ALONG WINTER SURVIVAL GEAR SUCH AS FOOD... WATER...EXTRA CLOTHES...BLANKETS...A FLASHLIGHT...CELL PHONE AND PORTABLE CHARGER. && $$
970 WWUS45 KPUB 060409 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 909 PM MST SUN FEB 5 2017 COZ058-060-066-068-061230- /O.CON.KPUB.WS.A.0007.170207T0100Z-170209T0100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...CLIMAX...BONANZA...NORTH PASS...CUMBRES PASS... WOLF CREEK PASS 909 PM MST SUN FEB 5 2017 ...WINTER STORM WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH WEDNESDAY AFTERNOON... * LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS ABOVE 11000 FEET...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...INCLUDING FREMONT...MONARCH... WOLF CREEK AND CUMBRES PASSES. * CAUSE AND TIMING...A MOIST PACIFIC JET STREAM WILL MOVE THROUGH THE COLORADO ROCKIES MONDAY NIGHT THROUGH WEDNESDAY...BRINGING SNOW AND WIND TO THE REGION. THE HEAVIEST SNOW WILL LIKELY FALL FROM LATE TUESDAY INTO WEDNESDAY OVER THE SAWATCH AND MOSQUITO RANGES. * SNOW ACCUMULATION...10 TO 20 INCHES WITH THE HIGHEST TOTALS FROM MONARCH PASS NORTHWARD. * WIND...WEST AT 20 TO 40 MPH GUSTING TO 60 MPH RESULTING IN BLOWING SNOW AND POOR VISIBILITIES...ESPECIALLY TUESDAY. * IMPACT.....TRAVEL WILL BE HAZARDOUS DUE TO HEAVY...BLOWING SNOW...POOR VISIBILITIES AND ICY...SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT WIND AND SNOW TO CAUSE HAZARDOUS TRAVEL CONDITIONS. CONTINUE TO MONITOR THE LATEST FORECASTS. BE PREPARED TO POSTPONE OR REROUTE TRAVEL OVER THE CONTINENTAL DIVIDE. IF TRAVEL CANNOT BE AVOIDED... BE PREPARED TO TAKE ALONG WINTER SURVIVAL GEAR SUCH AS FOOD... WATER...EXTRA CLOTHES...BLANKETS...A FLASHLIGHT...CELL PHONE AND PORTABLE CHARGER. && $$
877 WWUS45 KPUB 061109 WSWPUB URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE PUEBLO CO 409 AM MST MON FEB 6 2017 COZ058-060-061915- /O.UPG.KPUB.WS.A.0007.170207T0100Z-170209T0100Z/ /O.NEW.KPUB.WS.W.0008.170207T0100Z-170209T0100Z/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- INCLUDING...CLIMAX...BONANZA 409 AM MST MON FEB 6 2017 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER STORM WARNING FOR THE EASTERN SAWATCH AND MOSQUITO RANGES...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 PM MST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAWATCH AND WESTERN MOSQUITO MOUNTAINS ABOVE 11000 FEET...INCLUDING FREMONT AND MONARCH PASSES. * CAUSE AND TIMING...A POTENT WEATHER SYSTEM WILL MOVE THROUGH THE COLORADO ROCKIES MONDAY NIGHT THROUGH WEDNESDAY...BRINGING SNOW AND WIND. THE HEAVIEST SNOW WILL LIKELY FALL FROM LATE TUESDAY INTO WEDNESDAY. * SNOW ACCUMULATION...IN EXCESS OF 10 INCHES WITH SOME AREAS UP TO 20 INCHES. * WIND...WEST AT 20 TO 40 MPH WITH HIGHER GUSTS RESULTING IN BLOWING SNOW AND POOR VISIBILITIES...ESPECIALLY TUESDAY. * IMPACT...TRAVEL WILL BE DIFFICULT DUE TO SNOW...BLOWING SNOW...POOR VISIBILITIES AND SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS WINTER WEATHER CONDITIONS ARE EXPECTED. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL HAZARDOUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE YOU GET STRANDED. && $$ COZ066-068-061915- /O.UPG.KPUB.WS.A.0007.170207T0100Z-170209T0100Z/ /O.NEW.KPUB.WW.Y.0007.170207T0100Z-170208T0600Z/ LA GARITA MOUNTAINS ABOVE 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- INCLUDING...NORTH PASS...CUMBRES PASS...WOLF CREEK PASS 409 AM MST MON FEB 6 2017 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 11 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A WINTER WEATHER ADVISORY FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 PM MST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * LOCATION...THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS ABOVE 10000 FEET...INCLUDING COCHETOPA...WOLF CREEK AND CUMBRES PASSES. * CAUSE AND TIMING...A POTENT WEATHER SYSTEM WILL MOVE THROUGH THE COLORADO ROCKIES MONDAY NIGHT THROUGH WEDNESDAY...BRINGING SNOW AND WIND TO THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS INTO TUESDAY NIGHT. * SNOW ACCUMULATION...5 TO 10 INCHES. * WIND...WEST AT 20 TO 40 MPH WITH HIGHER GUSTS...RESULTING IN BLOWING SNOW AND POOR VISIBILITIES. * IMPACT...TRAVEL WILL BE DIFFICULT DUE TO SNOW...BLOWING SNOW...POOR VISIBILITIES AND SNOW COVERED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this winter storm watch went out at Feb 4, 10:46 AM MST, 4 hours 36 minutes earlier.
Area forecast discussion, Feb 4, 10:46 AM MST, 4 hours 36 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1046 AM MST Sat Feb 4 2017 .SHORT TERM...(Today and tonight) Issued at 413 AM MST Sat Feb 4 2017 ...Much warmer and windier today... Westerly downslope winds already making an appearance this morning, with a few gusts to 50 knots in usual windy spots(i.e. Rampart Range, Cheyenne Mountain, Walsenburg) along and west of I-25. Expect strongest winds (40-50 kts) will occur from now into mid-morning, though fairly widespread gusts of 30 plus knots will persist into the afternoon, especially over the eastern mountains and lee slopes. Temps this morning are all over the place depending on winds, with well mixed areas along I-25 already deep into the 40s, while plains farther east remain in the teens. Over the mountains, weak wave was pushing light snow toward the Continental Divide as of 11z, and expect occasional snow showers through today over mainly the central mountains, with some local accums of an inch or two over the higher peaks. Max temps area-wide will be milder than they have been for the past several days, with readings well into the 60s across most of the I-25 corridor and eastern plains. For tonight, snow gradually tapers off to flurries over the central mountains, with little additional accumulation expected. Weakening surface gradient and lighter winds aloft suggest downslope flow will be less pronounced overnight, though still enough wind to keep most areas from decoupling completely, with warmest mins in the lee of the eastern mountains. .LONG TERM...(Sunday through Friday) Issued at 413 AM MST Sat Feb 4 2017 Sunday...Brisk westerly flow aloft through the day, then shifting to the southwest as the next upper trough nears the West Coast. Dry, with max temps climbing into the 40s and 50s for the high valleys, and upper 50s to lower 60s for the eastern plains. Monday through Wednesday...Models have been very consistent over the past three days on bringing an upper low pressure trough across the West Coast on Monday. Southwest flow aloft will draw moisture up into the state, and showers are forecast to return to the higher terrain. The upper trough and associated gusty winds cross the state early Tue, with northwest flow aloft then settling in for Tue and Wed. Snow is expected along the Continental Divide starting Monday, then as the upper flow shifts to the NW the best area for snow will then shift to the central mts, and at this time it looks as if the higher elevations of Lake and Chaffee counties may see 3 to 6 inches of new snow through Wed. Mon will likely be the warmest day of the extended period as stronger winds boost temps into the mid to upper 60s for the plains, and mid 40s to the 50s for the high valleys. Tue and Wed will be slightly cooler, with max temps across the plains losing 5 to 10 degrees. Thursday and Friday...Temporary ridge over the region on Thu will provide a dry day, then another upper disturbance will cross the northern Rockies for Fri. This will bring a return of pcpn to the central mts beginning Fri aftn. No big change in the max temps is expected either day, with highs in the 40s and 50s for the high valleys, and in the upper 50s to upper 60s for the plains. Moore && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1021 AM MST Sat Feb 4 2017 VFR KCOS...KPUB and KALS TAF sites next 24 hours under brisk westerly flow aloft. Main concern will be brisk westerly winds at KCOS and KPUB. Winds have been gusting from the west up to about 40 mph at KCOS and 50 mph at KPUB. Winds of this caliber will continue into mid afternoon and then start to gradually decrease to less than 15 mph after 00z and less than 10 mph after 03z. Continued inversion in the San Luis Valley should keep surface winds down at KALS. Continental Divide will continue to see periods of snow and blowing snow through early afternoon. Activity will decrease and retreat to mainly areas north of Monarch Pass late this afternoon through tonight. On Sunday, just some spotty activity over the Divide north of Monarch Pass early, then coming to an end as upper high pressure builds in over the flight area. Pilots crossing the Divide will encounter periods of MVFR, IFR and LIFR flight conditions in snow and blowing snow. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOORE AVIATION...LW
Hazardous weather outlook, Feb 4, 11:19 AM MST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1119 AM MST SAT FEB 4 2017 COZ058>089-093>099-051830- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FT- WET MOUNTAINS BETWEEN 6300 AND 10000FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1119 AM MST SAT FEB 4 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT BRISK WEST WINDS WILL CONTINUE OVER THE MOUNTAINS AND PLAINS TODAY. GUSTS UP TO 60 MPH WILL BE POSSIBLE IN THE MOUNTAINS. ACROSS THE PLAINS...GUSTS UP TO 50 MPH WILL BE POSSIBLE ALONG THE I-25 CORRIDOR...WITH GUSTS UP TO 30 MPH POSSIBLE EAST OF THE CORRIDOR. SNOW AND BLOWING SNOW WILL IMPACT MOST OF THE CONTINENTAL DIVIDE THROUGH EARLY AFTERNOON. LATE THIS AFTERNOON THROUGH TONIGHT...THE SNOW AND WIND WILL DECREASE AND RETREAT TO AREAS MAINLY NORTH OF MONARCH PASS. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE ALONG THE DIVIDE THROUGH TONIGHT WITH THE GREATEST AMOUNTS FALLING NORTH OF MONARCH PASS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER PACIFIC WEATHER SYSTEM WILL BRING SNOW AND WIND TO THE CONTINENTAL DIVIDE MONDAY THROUGH WEDNESDAY. THIS SYSTEM IS POISED TO BRING SIGNIFICANT SNOWFALL TO THE CONTINENTAL DIVIDE AND SCATTERED LIGHT AMOUNTS TO THE EASTERN MOUNTAINS. THE GREATEST IMPACT FROM THIS STORM WILL LIKELY BE FELT FROM MONARCH PASS NORTHWARD. OVER THE LOWER ELEVATIONS...THE PRIMARY CONCERN MONDAY THROUGH WEDNESDAY WILL BE STRONG WINDS AS A PACIFIC JET STREAM CROSSES THE REGION. EARLY ESTIMATES INDICATE GUSTS TO AT LEAST 60 MPH WILL BE POSSIBLE IN THE MOUNTAINS DURING THIS PERIOD...WITH GUSTS TO AT LEAST 50 MPH POSSIBLE ACROSS THE LOWER ELEVATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THROUGH TONIGHT ALONG THE CONTINENTAL DIVIDE. 50/50
In the hours before
Local storm report, Feb 4, 11:41 AM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1141 AM MST SAT FEB 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM NON-TSTM WND GST 4 SE AIR FORCE ACADEMY 38.97N 104.81W
02/04/2017 M63 MPH EL PASO CO ASOS
ASOS STATION US AIR FORCE ACADEMY /AFF/.
1020 AM NON-TSTM WND GST 6 S COLORADO CITY 37.86N 104.83W
02/04/2017 M61 MPH HUERFANO CO MESONET
MESONET STATION 6 SSE COLORADO CITY /CO029/.
&&
NWS PUEBLO CO
IRIS SYSTEMNearby
Winter Storm Watches in Colorado, 2017Every winter storm watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.